Sildenafil and furosemide associated ototoxicity: consideration of drug-drug interactions, synergy, and broader clinical relevance.
Аннотация
Drug-induced ototoxicity, particularly those involving phosphodiesterase type 5 (PDE-5) inhibitors, is considered to be rare and to our knowledge such an adverse effect has not been reported in Canada. Here we present a case of a 77-year old man initiated on a sildenfil regimen for the treatment of pulmonary hypertension, who developed sudden bilateral hearing loss after taking sildenafil, in the setting of high dose furosemide and diltiazem. We outline the likely interplay of patient characteristics, drug synergy and drug-drug interactions in the development of his ototoxicity. Importantly, given the extent and popularity of PDE-5 inhibitors for erectile dysfunction as well as a newer therapeutic option for pulmonary hypertension, clinicians should be aware of the risk for drug-induced ototoxicity, particularly in the setting of concomitant loop diuretics and CYP3A4 inhibiting medications.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.